Sign inSubmit
ArticleArticle metrics
Research Article · Open access · Published 3 January 2019

A New Extension of the Burr Type XII Distribution

Mohamed K.A. Refaie1

Journal of Mathematics and Statistics, Volume 14, Issue 1, pp. 261–274 · doi.org/10.3844/jmssp.2018.261.274

6,744 accesses3,824 downloads0 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

In this study, a new Burr XII distribution is defined and studied. Various structural mathematical properties of the proposed model are investigated. The maximum likelihood method is used to estimate the model parameters. We assess the performance of the MLEs of the new distribution with respect to sample size n. The assessment was based on a simulation study. The new distribution is applied for modeling two real data sets to prove empirically its flexibility. The new Burr XII model can be viewed as a suitable model for fitting the right skewed and unimodal data. The new model provides adequate fits as compared to other Burr XII models by means of two applications.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Refaie, M. K. (2018). A New Extension of the Burr Type XII Distribution. Journal of Mathematics and Statistics, 14(1), 261–274. https://doi.org/10.3844/jmssp.2018.261.274

Licence
CC BY 3.0
Issue
Volume 14, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
A New Extension of the Burr Type XII DistributionJournal of Mathematics and Statistics · Volume 14, Issue 1 · pp. 261–274 · CC BY 3.0Download